, Volume 19, Issue 2, pp 93-122
Date: 08 May 2007

An ISS small gain theorem for general networks

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We provide a generalized version of the nonlinear small gain theorem for the case of more than two coupled input-to-state stable systems. For this result the interconnection gains are described in a nonlinear gain matrix, and the small gain condition requires bounds on the image of this gain matrix. The condition may be interpreted as a nonlinear generalization of the requirement that the spectral radius of the gain matrix is less than 1. We give some interpretations of the condition in special cases covering two subsystems, linear gains, linear systems and an associated lower-dimensional discrete time dynamical system.